Alert archive / New Mexico / Tornado Warnings in 2014

Tornado Warning 17, NWS Albuquerque, NM

June 7, 2014Chaves County, Lincoln County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Jun 7, 2014, 6:03 PM MDT for Chaves County, Lincoln County, New Mexico. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2014, 6:03 PM MDT (00:03 UTC)
Expired
Jun 7, 2014, 6:30 PM MDT
In force
27 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Chaves County, NM, Lincoln County, NM

The radar

The Cannon AFB radar (KFDX), 135 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 7, 4:15 PM MDTTornado WatchSPC8 hr

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2014-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2014-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1374 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
2471 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

129 
WFUS55 KABQ 080003
TORABQ
NMC005-027-080030-
/O.NEW.KABQ.TO.W.0017.140608T0003Z-140608T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
603 PM MDT SAT JUN 7 2014

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
  NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 630 PM MDT

* AT 559 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME
  EAST CENTRAL LINCOLN COUNTY...OR ABOUT 43 MILES SOUTHEAST OF
  CORONA...MOVING SOUTHEAST AT 30 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHERN CHAVES COUNTY AROUND 620 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING
FOR EASTERN NEW MEXICO.

&&

LAT...LON 3390 10455 3365 10473 3389 10507 3405 10497
TIME...MOT...LOC 0002Z 303DEG 26KT 3393 10492

$$
1 follow-up statement
068 
WWUS55 KABQ 080009
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 PM MDT SAT JUN 7 2014

NMC005-027-080030-
/O.CON.KABQ.TO.W.0017.000000T0000Z-140608T0030Z/
CHAVES NM-LINCOLN NM-
609 PM MDT SAT JUN 7 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EAST
CENTRAL LINCOLN AND NORTH CENTRAL CHAVES COUNTIES...

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER NORTHWESTERN
CHAVES COUNTY...OR ABOUT 43 MILES NORTHWEST OF ROSWELL...MOVING
SOUTHEAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  RURAL NORTHERN CHAVES COUNTY AROUND 620 PM MDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THIS IS A DANGEROUS STORM. LEAVE AUTOMOBILES AND MOBILE HOMES. MOVE
INTO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM
WINDOWS AND OUTSIDE WALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING
FOR EASTERN NEW MEXICO.

&&

LAT...LON 3390 10455 3365 10473 3389 10507 3405 10497
TIME...MOT...LOC 0010Z 303DEG 26KT 3390 10486

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Jun 7, 4:05 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 7, 4:05 PM MDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
405 PM MDT SAT JUN 7 2014

.UPDATE...
EXTENDED LOW POPS FOR THIS EVE A LITTLE FARTHER TO WEST ACROSS
MOST OF RIO GRANDE VALLEY AND AREAS NEAR THE DIVIDE IN NW NM.
THIS EXPANSION ALSO IN PART DUE TO EXPECTED REGENERATION OF E
WINDS INTO RIO GRANDE VALLEY AND LATER TO NEAR THE DIVIDE...
BRINGING ADDITIONAL LOW LVL MOISTURE WESTWARD.

43

&&

.PREV DISCUSSION...309 PM MDT SAT JUN 7 2014...
.SYNOPSIS...
SOME SHOWERS AND STORMS NORTH CENTRAL AND EAST NEW MEXICO TONIGHT
AND EVEN A SLIGHT CHANCE IN AND NEAR RIO GRANDE VALLEY AND PERHAPS
A BIT WESTWARD DUE TO SOME ADDITIONAL MOISTURE RECHARGE INTO THE
VALLEY OUT TO AT LEAST THE DIVIDE OVERNIGHT AND THE APPROACH OF
UPPER LEVEL DISTURBANCE. CHANCE OF SEVERE STORMS FOR EAST NEW
MEXICO A BIT LOWER THAN PREVIOUSLY THOUGHT IN THE NORTHEAST...BUT
STILL A CONCERN...DUE TO HOW LONG CLOUD COVER HUNG ON TODAY AS
WELL AS COOLING EFFECTS OF EARLIER SHOWERS AND STORMS. DISTURBANCE
SHOULD HELP SHOWERS AND STORMS TO DEVELOP OVER A GREATER PORTION
OF THE STATE SUNDAY. WEST AREAS MAY STILL HAVE TOO DEEP A LAYER
OF DRY AIR ABOVE THE MORE MOIST AIR DOWN LOW. STRONG TO SEVERE
STORMS WILL BE POSSIBLE AGAIN EAST HALF OF THE STATE WITH
TEMPERATURES COOLING A BIT MORE IN MORE AREAS THAN NOT ACROSS
THE STATE. LOWER RAIN CHANCES ON MONDAY WITH CONDITIONS TRENDING
EVEN DRIER THROUGH TUE OR WED AS A RIDGE OF HIGH PRESSURE BEGINS
TO BUILD OVER THE AREA.

&&

.DISCUSSION...
STILL MAY BE ANOTHER EVENING OF STRONG TO SEVERE STORMS ACROSS
MAINLY PORTIONS OF E CENTRAL NM WEST TO THE CENTRAL AND PERHAPS NE
HIGHLANDS. AREAS NORTH OF ROUGHLY INTERSTATE 40 TO EAST OF CENTRAL
MTN CHAIN HAVE STRUGGLED TO RECOVER TEMPERATUREWISE FROM EARLIER
CONVECTION AND LOW CLOUDS...SO STORMS THAT MOVE INTO OR PERHAPS
FORM OVER THE AREA...ESPECIALLY THE NE PLAINS...WILL LIKELY NOT
HAVE AN IDEAL AMOUNT OF INSTABILITY AND HEAT TO SUSTAIN THEM AT
SEVERE LVLS. IN ADDITION...LOOKING AT ANOTHER PRETTY DECENT
MOISTURE SURGE INTO WEST HALF OF NM TONIGHT...ESPECIALLY THE
DIVIDE EAST TO THE CENTRAL MTN CHAIN. THE SURGE LATE LAST NIGHT
INTO TODAY SHOT FARTHER WEST AND LASTED LONGER THAN MODEL GUIDANCE
INDICATED...AT LEAST FROM WHAT WAS INDICATED FRI. STILL THIS SURGE
SHOULD ADVANCE FARTHER WEST AND ESPECIALLY SOUTH TONIGHT. STILL
SEEING A DECENT SE WIND INTO PORTIONS OF MIDDLE RIO GRANDE VALLEY
AS OF THIS WRITING AND THAT WILL TURN MORE TO THE EAST AND
INCREASE THIS EVE. IN FACT WIND ADVISORY HAS BEEN HOISTED FOR
MIDDLE RIO GRANDE VALLEY FOR TONIGHT. WINDS AS USUAL TO BE
STRONGEST BELOW GAPS. THIS SURGE SHOULD HELP ENCOURAGE A BROADER
COVERAGE OF CONVECTION ON SUN AS WEAKENING SHORTWAVE TROUGH
CROSSES THE STATE. IF IT CAN SLOW DOWN BY A FEW HOURS THE TIMING
OF ITS ENERGY CONTRIBUTION AND LIFT WOULD COINCIDE BETTER WITH
PEAK HEATING TO ENCOURAGE MORE CONVECTION ACROSS AREAS FROM THE
DIVIDE TO THE RIO GRANDE VALLEY. BEST DIRECTIONAL SHEAR WITH
HEIGHT AND DEEPER MOISTURE WILL BE BEST POSTIONED OVER EASTERN NM
AGAIN ON SUN...SO MORE SEVERE STORMS POSSIBLE. STORMS BETWEEN THE
RIO GRANDE AND THE CONTINENTAL DIVIDE WILL HAVE LESS MOISTURE TO
WORK WITH SO WILL BE MORE MINIMAL IN COVERAGE. THE SOUTHERN
STREAM SHORT WAVE WILL MEET WITH A NORTHERN STREAM ONE THAT WILL
DIVE INTO NORTHEASTERN NM AND THIS COULD KEEP PRECIPITATION GOING
INTO SUNDAY NIGHT MONDAY MORNING IN THE EAST.

BY MON AFTN IT APPEARS THERE WILL BE SUFFICIENT MOISTURE IN THE
WAKE OF THE DEPARTING DISTURBANCES FOR A FEW ADDITIONAL STORMS...
BUT SUBSIDENCE LOOKS HEALTHY ENOUGH TO SUPPRESS STORM DEVELOPMENT
AT LEAST TO SOME DEGREE. RIDGE OVER MEXICO WILL NUDGE INTO NM A
BIT MORE...ENCOURAGING SOME DRYING OF THE ATMOSPHERE. THIS TREND
SHOULD LINGER INTO TUE AND PERHAPS WED AS WELL. POTENTIAL BACK
DOOR FRONT THU SHOULD BRING SOME MOISTURE REPLENISHMENT AND A
BETTER CHANCE OF AT LEAST A FEW SHOWERS AND STORMS FOR LATE WEEK.

43

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER OUTLOOK...DRY THUNDERSTORMS AND LOCALIZED RED
FLAG CONDITIONS FOR THE NORTHWEST SUNDAY AFTERNOON. LOCALIZED RED
FLAG AND SUPERHAINES ACROSS THE WESTERN THIRD ON MONDAY
AFTERNOON...AND NEAR THE CHUSKA RANGE ON TUESDAY AFTERNOON AND OVER
THE CONTINENTAL DIVIDE SOUTH OF INTERSTATE 40 ON WEDNESDAY THROUGH
FRIDAY AFTERNOON.

MODELS...IN REASONABLE AGREEMENT THROUGH THE UPCOMING WORK WEEK.
VIGOROUS SHORT WAVE IN NEAR ZONAL FLOW OVER WESTERN ARIZONA WILL
SHEAR EASTWARD ACROSS NEW MEXICO ON SUNDAY TO SHIFT FLOW OVERHEAD TO
NORTHWEST...AS RIDGE CORE BUILDS OVER THE GULF OF CALIFORNIA AND
CLOSED LOW STRENGTHENS RAPIDLY OVER THE SOUTHERN PLAINS STATES. NEAR
ZONAL FLOW THROUGH MIDWEEK...AS NEXT SHORTWAVE AMPLIFIES OVER THE
SOUTHERN CALIFORNIA COAST AND SHEARS EASTWARD NORTH OF NEW MEXICO ON
THURSDAY. RIDGE CORE SHIFTING TO SOUTHERN CHIHUAHUA AND EXPANDING
ACROSS NEW MEXICO...AS NEXT PACIFIC WAVE TAKES SHAPE OVER THE
PACIFIC NORTHWEST INBOUND TO THE FOUR CORNERS BY NEXT WEEKEND.

OVERNIGHT...A FEW DEGREES COOLER WITH EXCELLENT HUMIDITY RECOVERY
FOR THE EASTERN HALF OF THE STATE IN THE WAKE OF WIDESPREAD...AND
ONGOING...OVERNIGHT CONVECTION. RECOVERIES LESS IMPRESSIVE MOVING
WEST...WITH FAIR RECOVERIES NEAR THE ARIZONA LINE IMPROVING TO GOOD
NEAR THE RIO GRANDE VALLEY. COLD FRONT SWEEPING AGAINST THE CENTRAL
MOUNTAINS EN ROUTE TO THE CONTINENTAL DIVIDE WILL SQUIRT EASTERLY
GUSTS THROUGH GAPS AND OUT OVER THE RIO GRANDE VALLEY THROUGH SUNDAY
DAYBREAK.

FOR SUNDAY...SHORTWAVE OUT OF WESTERN ARIZONA MAKING AN EASTBOUND
ZIP ACROSS NEW MEXICO DURING THE DAY...AS COLD FRONT STALLS FROM
ROUGHLY GALLUP TO HOBBS. SHOWER AND THUNDERSTORM COVERAGE WILL
EXPAND WESTWARD ACROSS THE RIO GRANDE AND CONTINENTAL DIVIDE OUT TO
THE FRONTAL BOUNDARY. DRY THUNDERSTORMS WITH SOME SUPERHAINES WILL
SET THE ENVIRONMENT ACROSS THE NORTHWEST PLATEAU...WITH A FEW HOURS
OF RED FLAG WINDS AND LOW HUMIDITIES EXPECTED DURING FRONTAL
APPROACH LATE SUNDAY AFTERNOON. WILL HEADLINE NORTHWEST PLATEAU TO
COVER FOR NOW...AS STORM COVERAGE AND RED FLAG DURATION NOT QUITE
THERE FOR STRONGER MEASURES. REMAINING VERY DRY OVER THE WEST...WITH
HUMIDITIES BOTTOMING IN THE TEENS AND 20S CENTRAL...AND 30S TO THE
50S IN THE EAST AS TEMPERATURES FALL WELL BELOW EARLY JUNE NORMALS.
EXCELLENT VENTILATION WEST WILL FALL BACK TOWARD GOOD OVER THE EAST
IN MORE STABLE AIR MASS. GOOD TO EXCELLENT HUMIDITY RECOVERIES
EAST...WITH FAIR TO GOOD IN THE EAST.

FOR MONDAY...NORTHWEST FLOW WELL ESTABLISHED ALOFT WITH STALLED COLD
FRONT LYING FROM THE FOUR CORNERS TO NORTHERN CHIHUAHUA BETWEEN EL
PASO AND THE BOOT HEEL. SHOWER COVERAGE REDUCED IN COVERAGE AND
INTENSITY...WITH DRY STORMS A POSSIBLE FOR THE CONTINENTAL DIVIDE
SOUTH OF INTERSTATE 40...AND BROAD AREA OF ISOLATED TO SCATTERED
STORM COVERAGE OVER THE EAST. SIGNIFICANTLY DECREASED MOISTURE WILL
LIMIT COVERAGE OF WETTING RAINS AS WELL THROUGH MONDAY AFTERNOON.
AFTERNOON BREEZES MOSTLY NORTHWESTERLY OVER THE NORTHWEST
PLATEAU...AND OUT OF THE NORTH ALONG THE EASTERN BORDER...AS
CONDITIONS REMAIN DRY IN THE WEST...AND HUMIDITIES BOTTOM IN THE 20S
AND 30S TO THE EAST. SOME SPOTTY SUPERHAINES VALUES SHOWING UP IN
THE WEST THROUGH MONDAY EVENING...AND THIS WILL BE WATCHED FOR
TRENDS. EXCELLENT VENTILATION WEST DEGRADING TO FAIR TO GOOD OVER
THE EAST AS DAYTIME HIGH TEMPERATURES RUN UP TO 10 DEGREES BELOW
NORMAL OVER THE EAST...AND REMAIN NEAR NORMAL OVER THE WEST.
EXCELLENT HUMIDITY RECOVERY IN THE EAST...FAIR TO GOOD IN THE WEST.

FOR TUESDAY...RIDGE BUILDING IN PROGRESS OVER WESTERN NEW MEXICO AS
DOME OF HIGH PRESSURE EXPANDS ACROSS THE ENTIRE STATE. WARM UP WILL
PUSH TEMPERATURES BACK TOWARD NORMAL IN THE EAST...AND LEAVE THEM A
FEW DEGREES ABOVE NORMAL IN THE WEST. AFTERNOON SOUTHWEST BREEZES
MAINLY NEAR THE ARIZONA BORDER...AS SPOTTY THUNDERSTORM COVERAGE
WILL BE CONFINED TO THE NORTHEAST QUADRANT OF THE STATE UNDER THE
DOWNSTREAM LIMB OF THE RIDGE IN NORTHWEST FLOW OVERHEAD. SPOTTY
SUPERHAINES VALUES SHOWING UP ONCE AGAIN TUESDAY AFTERNOON NEAR THE
ARIZONA LINE...AS MINIMUM HUMIDITIES RUN IN THE SINGLE DIGITS IN THE
WEST...AND IN THE TEENS AND 20S OVER THE EAST. FAIR HUMIDITY
RECOVERIES OVERNIGHT...AND RUNNING LOCALLY A LITTLE BETTER IN THE
EXTREME EAST. NO VENTILATION ISSUES.

OUTLOOK...WEDNESDAY THROUGH FRIDAY...RIDGE COLLAPSING EASTWARD
WEDNESDAY WILL LEAVE TURBULENT ZONAL FLOW OVERHEAD ON THURSDAY WITH
FLOW STRENGTHENING AND BACKING SOUTHWEST FRIDAY IN ADVANCE OF NEXT
INBOUND PACIFIC TROUGH. LAST OF THE WARMING TREND WEDNESDAY WILL
LEVEL OFF THROUGH FRIDAY...KEEPING TEMPERATURES A FEW DEGREES ABOVE
MID JUNE NORMALS. MOSTLY AN EASTERN DRY LINE SHOW FOR SCATTERED
THUNDERSTORMS...AND THESE MOSTLY EAST OF A LINE FROM RATON TO CLOVIS
ALL THREE AFTERNOONS WITH BEST CHANCES FOR BETTER COVERAGE ON
TUESDAY AFTERNOON. REMAINING VERY DRY WEST AND CENTRAL...WITH
HUMIDITIES IN THE TEENS AND 20S OVER THE EAST. NO VENTILATION ISSUES.

SHY

&&

.AVIATION...
18Z TAF CYCLE
THUNDER OFF TO AN EARLY START OVER NORTHEAST NM...WITH CONVECTION
CONTG OVER THE EASTERN HALF OF THE STATE NORTH OF INTERSTATE 40
THROUGH 04Z THIS EVENING...AND SOUTH OF INTERSTATE 40 THROUGH 12Z
SUN MORNING. STORMS FROM 18Z TO 04Z WILL RUN STRONG WITH HAIL
CHIEF THREAT...ENHANCED BY COLD FRONT OVER NORTHEAST NM BULGING
WEST AND SOUTH ACROSS THE CONTINENTAL DIVIDE TO LIE GUP TO HOB BY
18Z SUN NOON. NORTH AND EAST OF FRONT...EXCURSIONS TO MVFR AND IFR
FROM 06Z ONWARD SUN MORNING INDICATED IN TAFS WITH SCT CLOUD LAYER
AT LOWEST EXPECTED CIG. CONTINENTAL DIVIDE EASTWARD MT
OBSCURATION PEAKING AT 12Z SUN MORNING EASING GRADUALLY BY 18Z.

SHY

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM MDT SUNDAY FOR THE
FOLLOWING ZONES...NMZ519.

&&

43
Hazardous weather outlook, Jun 7, 5:46 AM MDT, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MDT SAT JUN 7 2014

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
546 AM MDT SAT JUN 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN EASTERN NEW MEXICO
THIS AFTERNOON AND THIS EVENING...ESPECIALLY WITHIN NORTHEASTERN
TO EAST CENTRAL PARTS OF THE STATE. DAMAGING WINDS FROM
THUNDERSTORMS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED IN EASTERN NEW MEXICO
AGAIN ON SUNDAY. DAMAGING WINDS FROM THUNDERSTORMS AND LARGE HAIL
WILL BE THE PRIMARY THREATS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WITHIN EASTERN NEW MEXICO SHOULD BE ALERT AND READY TO
REPORT ANY STRONG TO SEVERE WEATHER TO THE ALBUQUERQUE NATIONAL
WEATHER SERVICE. YOU CAN SUBMIT YOUR REPORT AT 1.888.386.7637 OR
VIA THE WEB AT WEATHER.GOV/ABQ. YOU CAN ALSO SUBMIT STORM REPORTS
AND PHOTOS ONTO OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG
N M W X.

52

In the hours before

Local storm report, Jun 7, 5:16 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0509 PM     HAIL             1 SE CORONA             34.24N 105.58W
06/07/2014  M1.00 INCH       LINCOLN            NM   NWS EMPLOYEE

&&

EVENT NUMBER ABQ1401007

CHJ
Local storm report, Jun 7, 5:42 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
542 PM MDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             CORONA                  34.25N 105.60W
06/07/2014  M1.75 INCH       LINCOLN            NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1401008

CML
Local storm report, Jun 7, 5:43 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
543 PM MDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     HAIL             6 NW CORONA             34.31N 105.67W
06/07/2014  M1.75 INCH       TORRANCE           NM   TRAINED SPOTTER

            1.75 INCH HAIL AT 506 PM MDT.

&&

EVENT NUMBER ABQ1401009

CHJ
Local storm report, Jun 7, 5:51 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 PM MDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     HAIL             6 NW CORONA             34.31N 105.67W
06/07/2014  M1.75 INCH       TORRANCE           NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1401010

CML
Special weather statement, Jun 7, 5:54 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 PM MDT SAT JUN 7 2014

NMZ511-512-514-517-518-080045-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-SOUTHERN
SANGRE DE CRISTOS ABOVE 9500 FEET-WEST SLOPES SANGRE DE CRISTO
MOUNTAINS-
554 PM MDT SAT JUN 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN MORA...
EXTREME NORTHWESTERN SAN MIGUEL...EXTREME SOUTHEASTERN RIO ARRIBA...
NORTHERN SANTA FE...EXTREME EASTERN SANDOVAL AND SOUTHEASTERN LOS
ALAMOS COUNTIES THROUGH 645 PM MDT...

AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NAMBE PUEBLO...OR ABOUT 11 MILES SOUTH OF
CHIMAYO...MOVING SOUTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SANTA FE...TESUQUE...HYDE
MEMORIAL STATE PARK...TERERRO...COWLES...LAMY...CHUPADERO...SANTA FE
SKI AREA...ASPEN BASIN CAMPGROUND...BIG TESUQUE CAMPGROUND...BLACK
CANYON CAMPGROUND...HOLY GHOST CAMPGROUND...WILLOW CREEK
CAMPGROUND...BERT CLANCY WILDLIFE AREA...MORA RIVER PICNIC AREA...
GLORIETA CAMPGROUND...PANCHUELA CAMPGROUND...JACKS CREEK CAMPGROUND
AND IRON GATE CAMPGROUND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT SUNDAY MORNING
FOR EASTERN NEW MEXICO.

&&

LAT...LON 3584 10559 3547 10587 3578 10631 3604 10613
TIME...MOT...LOC 2354Z 301DEG 12KT 3585 10596

33
Local storm report, Jun 7, 6:02 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
602 PM MDT SAT JUN 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             8 SSW TUCUMCARI         35.07N 103.79W
06/07/2014  M2.50 INCH       QUAY               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1401011

CML

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 6:06 PM MDTSevere Thunderstorm WarningABQQuay54 min
Jun 7, 6:08 PM MDTSevere Thunderstorm WarningABQHarding, Quay, San Miguel67 min
Jun 7, 6:10 PM MDTSevere Thunderstorm WarningABQSan Miguel, Santa Fe65 min
Jun 7, 6:21 PM MDTSevere Thunderstorm WarningABQQuay29 min
Jun 7, 6:25 PM MDTSevere Thunderstorm WarningABQHarding, Union25 min
Jun 7, 6:39 PM MDTTornado WarningABQChaves51 min
Jun 7, 6:43 PM MDTAreal Flood AdvisoryABQGuadalupe, Quay, San Miguel2 hr
Jun 7, 6:43 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay12 min
Jun 7, 6:48 PM MDTTornado WarningABQDe Baca, Guadalupe, Quay27 min
Jun 7, 7:01 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln59 min
Jun 7, 7:03 PM MDTSevere Thunderstorm WarningABQCurry, Quay57 min
Jun 7, 7:06 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union30 min
Jun 7, 7:10 PM MDTSevere Thunderstorm WarningABQGuadalupe, Harding, San Miguel44 min
Jun 7, 7:18 PM MDTSevere Thunderstorm WarningABQCurry, Quay, San Miguel42 min
Jun 7, 7:21 PM MDTAreal Flood AdvisoryABQGuadalupe, Los Alamos, Sandoval, San Miguel, Santa Fe114 min
Jun 7, 7:24 PM MDTTornado WarningABQChaves36 min
Jun 7, 7:31 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel, Santa Fe, Torrance59 min
Jun 7, 7:33 PM MDTSevere Thunderstorm WarningABQChaves42 min
Jun 7, 7:46 PM MDTAreal Flood AdvisoryABQCurry, Harding, Quay, San Miguel119 min
Jun 7, 7:52 PM MDTAreal Flood AdvisoryABQChaves113 min
Jun 7, 7:58 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, San Miguel2 hr
Jun 7, 8:03 PM MDTTornado WarningABQCurry27 min
Jun 7, 8:26 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel64 min
Jun 7, 8:29 PM MDTSevere Thunderstorm WarningABQChaves61 min
Jun 7, 9:18 PM MDTSevere Thunderstorm WarningABQCurry, Roosevelt57 min
Jun 7, 9:28 PM MDTSevere Thunderstorm WarningABQChaves62 min
Jun 7, 10:05 PM MDTAreal Flood AdvisoryABQChaves85 min
Jun 7, 10:31 PM MDTSevere Thunderstorm WarningABQChaves31 min
Jun 7, 10:45 PM MDTSevere Thunderstorm WarningABQDe Baca60 min
Jun 7, 11:06 PM MDTSevere Thunderstorm WarningABQChaves54 min
Jun 7, 11:16 PM MDTAreal Flood AdvisoryABQDe Baca89 min
Jun 7, 11:28 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt62 min
Jun 7, 11:42 PM MDTAreal Flood AdvisoryABQChaves93 min
Jun 7, 11:56 PM MDTSevere Thunderstorm WarningABQChaves49 min
Jun 8, 1:37 PM MDTSevere Thunderstorm WarningABQMora68 min
Jun 8, 1:41 PM MDTSevere Thunderstorm WarningABQLincoln34 min
Jun 8, 2:15 PM MDTSevere Thunderstorm WarningABQLincoln60 min
Jun 8, 2:40 PM MDTTornado WarningABQLincoln35 min
Jun 8, 2:46 PM MDTSevere Thunderstorm WarningABQMora59 min
Jun 8, 3:05 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln55 min
Jun 8, 3:12 PM MDTSevere Thunderstorm WarningABQGuadalupe, Torrance22 min
Jun 8, 3:48 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel57 min
Jun 8, 3:50 PM MDTSevere Thunderstorm WarningABQColfax15 min
Jun 8, 3:55 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln65 min
Jun 8, 4:03 PM MDTSevere Thunderstorm WarningABQColfax42 min
Jun 8, 4:15 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel45 min
Jun 8, 4:44 PM MDTAreal Flood AdvisoryABQChaves, Lincoln2 hr
Jun 8, 4:46 PM MDTSevere Thunderstorm WarningABQHarding, Mora, San Miguel26 min
Jun 8, 4:49 PM MDTSevere Thunderstorm WarningABQColfax, Union22 min
Jun 8, 4:50 PM MDTAreal Flood AdvisoryABQHarding, Mora, San Miguel115 min
Jun 8, 4:52 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln53 min
Jun 8, 4:54 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel19 min
Jun 8, 4:58 PM MDTTornado WarningABQHarding, Mora32 min
Jun 8, 5:09 PM MDTSevere Thunderstorm WarningABQColfax, Guadalupe, Harding, Mora, San Miguel, Union53 min
Jun 8, 5:27 PM MDTTornado WarningABQHarding, Mora, San Miguel33 min
Jun 8, 5:43 PM MDTSevere Thunderstorm WarningABQChaves32 min

Nearby

Tornado Warnings in New Mexico, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.